I have hypogammaglobulinea ( CVID ) . I taken 30 gms of gammunex every 3 weeks IVIG. I also havfe asthma. I recently was told I have pseudomonas in my lungs. I take 1200 mgs of mucinex daily and use a acapella to help vibrate the lungs. Is there anything else that I can do in treating the pseudomonas. I wake up every morning full of congestion in my chest and cough for about 2 hrs in the morning and then through out the day. It is a productive cough.
Hi..I have pseudo in my lungs as well due to atypical CF (cystic fibrosis). You might want to ask your doc about TOBI (tobramycin) that is nebulized twice a day for a course of 28 days on a month on, month off basis. It is very effective in keeping my colonies under control. Another thing to consider is Cipro orally, I can't take it but many with pseudo report good effects from that antibiotic as well.
The accepella is a good thing for you to do, it helps move the mucous around. I use a VEST system to help my secretions. That is very effective as well...the less mucous floating around in there, the better.
I hope this helps,
Thanks for the info. They said the only antibiotic I respond to is Levaquin. This is one of the top gun antibiotics. Since I also a immune defeciency which is Common Variable Immmune Defeciency Im quit difficult to treat any illness. They don't want to use the only medicine I respond to until I just have no other choice. I have very low antibiotic levels so its hard to fight infection. I do have a accapella which I recently got. The Dr. told me like you said in your post the less mucous floating around the better. She said keep it flowing like a river because mucous was protein to the pseudomonas. I also take steroids every other day, use advair 500 twice daily for my asthma and now take 2000mg of mucinex daily. Wonder why they cant make mucinex coated because it is nasty tasting. I will ask my dr. about the medicine you suggested to see if it might would help. Again, thanks for your post.
I understand how your docs feel...I have so many drug allergies, that my choices are limited as well. I also have pretty resistant bugs in my lungs which usually only respond to IV's, the TOBI helps the pseudo though even though according to the lab, it is resistant to it. The docs prescribe it to me anyway because it is so concentrated...normally tobramycin is given via the blood stream at much lower doses due to the toxicity that it possesses. The nebulized form is a much higher dose given twice a day and is directed to the lungs mostly. The system does absorb some of it, but not like IV tobramycin so it is much safer to blast the lungs with such high doses.
Ultimately, the amount of tobramycin is so much that it overcomes the MIC (minimum inhibatory concentration or lowest amount of antibiotic needed to be effective) and works despite it being resistant. Does this make sense? I hope so...it confused me too until my doc explained it to me.
You still might want to run it by the doc, there are other antibiotics that can be nebulized such as gentamycin, aztroneom (very new, still in trials I think but hear it does wonders), ceftaz (fortaz which is a cephalosporin) and colistin.
Good luck getting rid of the pseudo...it is a pain in the butt for sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.